Fentanyl warning in Akwesasne after one man dies, another revived following overdose

AKWESASNE — Akwesasne Mohawk Police are warning about the presence of “fentanyl laced drugs” in their community after two men in their 30s were found unresponsive this week — one of whom died.

A 38-year-old male was pronounced deceased yesterday (Oct. 6) at a Snye, Quebec, residence after reserve police and the Akwesasne Mohawk Ambulance unit provided life-saving measures in an attempt to revive him, according to a press release issued today by the Mohawk Council of Akwesasne.

That fatality followed a Monday call (Oct. 5), again at a residence in Syne (also known as Tsi Snaihne). But in that case, first responders managed to revive a 30-year-old man who was then treated in hospital and released. His situation is titled an “overdose” in the release.

Snye is located on the south shore of the St. Lawrence River, roughly across from Glen Walter in South Glengarry Township and the east end of Cornwall. It comprises part of the Akwesasne reserve straddling two provinces and an American state (New York).

Scroll down to share this article. Scroll down to search nationvalleynews.com. Scroll down to comment.